Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: PLEASE HELP. How long to detox from 8mg of Klonapin?  (Read 526 times)

0 Members and 1 Guest are viewing this topic.

Offline Srm1135

  • Newbie
  • *
  • Posts: 20
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
PLEASE HELP. How long to detox from 8mg of Klonapin?
« on: December 01, 2013, 01:16:37 PM »
My old dr. had me on 8mg of Klonapin a day along with 300mg of Effexor. I decided it was time for a change in doctors and went to a new one. She took me off the Klonapin cold turkey and put me on neurontin and lexapro with Xanax for the hard times. It will be a week tomorrow and the panic is unbelievable. How much longer, because I just can't take it. Thanks.
Bookmark and Share

Offline Cuchculan

  • Hero Member
  • *****
  • Posts: 11154
  • Country: ie
  • Rec's: 169
  • Gender: Male
    • Poke This Member
Re: PLEASE HELP. How long to detox from 8mg of Klonapin?
« Reply #1 on: December 01, 2013, 01:51:37 PM »
8mg of Klonopin? Wow. That is a lot. Might have even exceeded the highest dose they suggest a person take in one day. I think that is about 7mg. Even 7mg is high. Your body will certainly miss not having that amount hit the system. Different doctors have different methods for getting people off of things. Unless the doses of what you are now are higher than the doses you were on before the change over, and I doubt any doctor would want to top those doses, you will feel withdrawls for a while. Most people might be on 3mg a day. That may be split morning and night. Then they are slowly weaned off it. Or if been put on another form of medication a doctor may start you on a higher dose of the new medication so you feel no come down effects. Once you are past the phase of withdrawls they then begin to lower the new medication down. Until they have you are an amount they want you on. This thing of just stopping I am not into at all. I'm no doctor. But I would never just someone on medication. I know the new medication is meant to replace the old medication. But doses are not always the same. New medication has to get into your system too. That might take a bit of time. I have been there with Xanax myself once before. Missing a dose or two and the hell it put me through. I switched to Klonopin. My doctor simply put me on a higher dose along with something else. So there were no withdrawls at all. If you really feel bad don't be afraid to let your doctor know what you are going through. How it is done may be adjusted for you.
Bookmark and Share
The Lovable Irish Rogue

Online insights

  • Hero Member
  • *****
  • Posts: 4304
  • Country: au
  • Rec's: 100
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: PLEASE HELP. How long to detox from 8mg of Klonapin?
« Reply #2 on: December 01, 2013, 06:15:26 PM »
My old dr. had me on 8mg of Klonapin a day along with 300mg of Effexor. I decided it was time for a change in doctors and went to a new one. She took me off the Klonapin cold turkey

Step one: Find another doctor asap. Cold-turkeying a patient from 8mg/day borders on the criminal. I'd be reporting her to whatever body regulates the medical profession in your area. Seriously, she should not be practicing, IMHO.

This illustrates why I strongly advise people not to use benzodiazepines as daily treatments for anxiety. The meds are not nearly as bad as some claim, the problem is that some doctors are psychopaths.

Quote
and put me on neurontin and lexapro with Xanax for the hard times. It will be a week tomorrow and the panic is unbelievable. How much longer, because I just can't take it. Thanks.

I strongly urge you to go back to your previous doctor, or another one who will help you get off Klonopin the correct way, i.e. slowly tapering off over some months. DO NOT stop taking the Neurontin (gabapentin) until you've seen the doctor.

The second issue is that Effexor is the worst antidepressant (AD) for withdrawal symptoms, which include severe anxiety, and because of the high dose you were on some tapering will probably be required even when switching to another AD.

Bottom line: I think probably your best option might be to go back to Effexor and Klonopin and then taper off each in turn if this is deemed necessary. But this will be up to your doctor to decide. Again, see one asap!

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline keicoo

  • Newbie
  • *
  • Posts: 5
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: PLEASE HELP. How long to detox from 8mg of Klonapin?
« Reply #3 on: December 04, 2013, 05:38:33 PM »
Wow....cold turkey on 8mg of klonapin. I would seek another opinion. I was on 1 mg and my doctor had me taper off for a week. Your panic surge is most likely from withdrawal. I would go back to the other doctor ASAP and get their opinion. Either way, I would seriously question the doctor that told you to go cold turkey.
Bookmark and Share

Offline melzmoda

  • Newbie
  • *
  • Posts: 24
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: PLEASE HELP. How long to detox from 8mg of Klonapin?
« Reply #4 on: December 10, 2013, 02:56:04 AM »
It's ok that they took you off cold turkey because you are taking neurontin which takes it's place as far as like how it effects your body.  It's like giving a heroin addict methadone same scenario.  I'm an RN and NO doctor would have you quit that cold turkey you would have seizures hence the neurontin.
Bookmark and Share

Offline melzmoda

  • Newbie
  • *
  • Posts: 24
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: PLEASE HELP. How long to detox from 8mg of Klonapin?
« Reply #5 on: December 10, 2013, 02:58:48 AM »
I forgot to add that is why they prescribed you Xanax for your anxiety do NOT go back to your other doctor 8mg is absolutely unheard of!! It will get better in time.  There are a lot of meds out there keep trying!!
Bookmark and Share

Offline 2sungo

  • Sr. Member
  • ****
  • Posts: 312
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: PLEASE HELP. How long to detox from 8mg of Klonapin?
« Reply #6 on: December 13, 2013, 07:58:49 PM »
I cannot fathom why any doc would not wean you down slowly from 8 mg of klonapin.  This should be done over a matter of weeks or months, not immediately.  8 mg is a pretty large dose, most I ever took was maybe 2 mg many years ago for a short time, 1mg  seems to be enough right now for my current episode. Effexor is also something you just don't stop without a really good reason, and in any case quite a few folks seem to have bad withdrawal reactions from going off it, especially suddenly, so going off slowly as advised by a pdoc who is experienced with it would be better.  Maybe going down on it while starting and upping, slowly, the Lexapro could work, but again check with a doc that has actually done this successfully. I am assuming the Effexor was not working for you, if it was, than it would be better to stay on it unless there were bad side effects or some other reason to go off.  I'd have a lot more questions for the doc and you should certainly let them know how you are feeling, actually I'd probably go find a different doc in this case. 
Bookmark and Share

Offline Lunatone

  • Hero Member
  • *****
  • Posts: 972
  • Rec's: 19
  • Personal text
    • Poke This Member
Re: PLEASE HELP. How long to detox from 8mg of Klonapin?
« Reply #7 on: December 14, 2013, 06:41:05 PM »
Wait about 18-50 hours, its biological half-life.
Bookmark and Share

Offline theguy

  • Newbie
  • *
  • Posts: 19
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: PLEASE HELP. How long to detox from 8mg of Klonapin?
« Reply #8 on: December 14, 2013, 08:53:00 PM »
I know now that most of you if we were given a practice, office and prescription pad could do better than half of these doctors. remember though this anxiety isn't your anxiety. its from getting of your medicine. mentally be strong....try to keep yourself busy. you will get to feeling better.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
9 Replies
1435 Views
Last post May 07, 2008, 09:02:51 PM
by Thatgirlash
6 Replies
1090 Views
Last post February 28, 2009, 07:47:33 AM
by muldoon
3 Replies
597 Views
Last post July 13, 2010, 12:35:10 PM
by joyce49
1 Replies
397 Views
Last post December 01, 2011, 06:35:22 AM
by Cuchculan
2 Replies
89 Views
Last post April 22, 2014, 10:47:55 PM
by Smalm

anything